Journal of Applied Mathematics

A Collocation Method for Solving Fractional Riccati Differential Equation

Yalçın Öztürk, Ayşe Anapalı, Mustafa Gülsu, and Mehmet Sezer

Full-text: Open access


We have introduced a Taylor collocation method, which is based on collocation method for solving fractional Riccati differential equation with delay term. This method is based on first taking the truncated Taylor expansions of the solution function in the fractional Riccati differential equation and then substituting their matrix forms into the equation. Using collocation points, we have the system of nonlinear algebraic equation. Then, we solve the system of nonlinear algebraic equation using Maple 13, and we have the coefficients of the truncated Taylor sum. In addition, illustrative examples are presented to demonstrate the effectiveness of the proposed method. Comparing the methodology with some known techniques shows that the present approach is relatively easy and highly accurate.

Article information

J. Appl. Math., Volume 2013 (2013), Article ID 598083, 8 pages.

First available in Project Euclid: 14 March 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Öztürk, Yalçın; Anapalı, Ayşe; Gülsu, Mustafa; Sezer, Mehmet. A Collocation Method for Solving Fractional Riccati Differential Equation. J. Appl. Math. 2013 (2013), Article ID 598083, 8 pages. doi:10.1155/2013/598083.

Export citation


  • J. D. Munkhammar, “Fractional calculus and the Taylor-Riemann series,” Undergraduate Mathematics Journal, vol. 6, no. 1, pp. 1–19, 2005.
  • I. Podlubny, Fractional differential equations, vol. 198 of Mathematics in Science and Engineering, Academic Press, New York, NY, USA, 1999.
  • J. H. He, “Nonlinear oscillation with fractional derivative and its applications,” in International Conference on Vibrating Engineering, Dalian, China, 1998.
  • J. H. He, “Some applications of nonlinear fractional differential equations and their approximations,” Bulletin of Science, Technology & Society, vol. 15, no. 2, pp. 86–90, 1999.
  • W. M. Ahmad and R. El-Khazali, “Fractional-order dynamical models of love,” Chaos, Solitons and Fractals, vol. 33, no. 4, pp. 1367–1375, 2007.
  • R. L. Bagley and P. J. Torvik, “On the appearance of the fractional derivative in the behavior of real materials,” Journal of Applied Mechanics, vol. 51, no. 2, pp. 294–298, 1984.
  • K. Diethelm and N. J. Ford, “The numerical solution of linear and nonlinear fractional differential equations involving fractional derivatives of several orders,” Numerical Analysis Report 379, Manchester Center for Computational Mathematics, 2001.
  • J. H. He, “A new approach to nonlinear partial differential equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 2, no. 4, pp. 230–235, 1997.
  • J.-H. He, “Approximate analytical solution for seepage flow with fractional derivatives in porous media,” Computer Methods in Applied Mechanics and Engineering, vol. 167, no. 1-2, pp. 57–68, 1998.
  • B. D. Anderson and J. B. Moore, Optimal Control-Linear Quadratic Methods, Prentice-Hall, New Jersey, NJ, USA, 1990.
  • R. Gorenflo, “Afterthoughts on interpretation of fractional derivatives and integrals,” in Transform Methods and Special Functions, Varna 96, P. Rusev, I. Dimovski, and V. Kiryakova, Eds., Academy of Sciences, Institute of Mathematics and Informatics, Bulgarian, Sofia, 1998.
  • Y. Keskin, O. Karaoğlu, S. Servi, and G. Oturanç, “The approximate solution of high-order linear fractional differential equations with variable coefficients in terms of generalized Taylor polynomials,” Mathematical & Computational Applications, vol. 16, no. 3, pp. 617–629, 2011.
  • Z. Odibat and S. Momani, “Modified homotopy perturbation method: application to quadratic Riccati differential equation of fractional order,” Chaos, Solitons & Fractals, vol. 36, no. 1, pp. 167–174, 2008.
  • S. Momani and N. Shawagfeh, “Decomposition method for solving fractional Riccati differential equations,” Applied Mathematics and Computation, vol. 182, no. 2, pp. 1083–1092, 2006.
  • M. Gülsu and M. Sezer, “A Taylor polynomial approach for solving differential-difference equations,” Journal of Computational and Applied Mathematics, vol. 186, no. 2, pp. 349–364, 2006.
  • M. Sezer, “Taylor polynomial solutions of Volterra integral equations,” International Journal of Mathematical Education in Science and Technology, vol. 25, no. 5, pp. 625–633, 1994.
  • A. Karamete and M. Sezer, “A Taylor collocation method for the solution of linear integro-differential equations,” International Journal of Computer Mathematics, vol. 79, no. 9, pp. 987–1000, 2002.
  • M. Gülsu and M. Sezer, “Approximations to the solution of linear Fredholm integrodifferential-difference equation of high order,” Journal of the Franklin Institute, vol. 343, no. 7, pp. 720–737, 2006.
  • M. Sezer and M. Gülsu, “Polynomial solution of the most general linear Fredholm-Volterra integrodifferential-difference equations by means of Taylor collocation method,” Applied Mathematics and Computation, vol. 185, no. 1, pp. 646–657, 2007.
  • M. Gülsu and Y. Öztürk, “A new collocation method for solution of mixed linear integro-differential-difference equations,” Applied Mathematics and Computation, vol. 216, no. 7, pp. 2183–2198, 2010.
  • M. Gülsu, Y. Öztürk, and M. Sezer, “On the solution of the Abel equation of the second kind by the shifted Chebyshev polynomials,” Applied Mathematics and Computation, vol. 217, no. 9, pp. 4827–4833, 2011.
  • A. Akyüz-Daşc\ioğlu and H. Çerdik-Yaslan, “The solution of high-order nonlinear ordinary differential equations by Chebyshev series,” Applied Mathematics and Computation, vol. 217, no. 12, pp. 5658–5666, 2011.
  • Z. M. Odibat and N. T. Shawagfeh, “Generalized Taylor's formula,” Applied Mathematics and Computation, vol. 186, no. 1, pp. 286–293, 2007.